Irregular heartbeats with Zoloft?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1431
   Posted 11/13/2008 9:12 AM (GMT -7)   
Hi all,
I'm new here, although I'm usually on the fibromyalgia and anxiety forums.
I'm 58 and was started on sertraline about 3 and 1/2 months ago. Being very sensitive to meds, it took me about a month to get up to 50mgs. That didn't work out, as it gave me 3 weeks of bad diarrhea (on top of my usual IBS stuff). I'm presently at 25 mg, and doing okay. But I've developed some pretty bad bouts of PVCs (irregular heartbeats). My body is weird, and I know I can get PVCs from a number of different things. But I'm wondering if now they are coming from the sertraline. My brother said he got alot of palpitations on it at first, but they went away. I've been on varying doses of it for 3 and 1/2 months, and these palpitations seemed to worsen about 6 weeks after I started the drug.

I've recently had a stress echo and my heart is in good shape. (Otherwise, I'd be totally freaking out with these beats!).
Anyone else find that they get palpitations on any of the SSRIs?
Thanks for your help!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40572
   Posted 11/13/2008 1:56 PM (GMT -7)   
I have never had palpatations from my medications, but was wondering if you told the doctor that you thought it was from your medication and what did they say? Let us know, we are here for you and we do care.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1431
   Posted 11/16/2008 10:37 AM (GMT -7)   
Thanks Karen,
I will probably see the doctor next week and see what he thinks. I was hoping if I took enough magnesium, the weird beats would stop, but they haven't. I went down a little on the zoloft, but that just makes me freak out more with the beats!
My GI tract has always been very connected to my heart, and it seems like when I have a GI flare (IBS/fibromyalgia, GERD), I can get these funky beats. Its never lasted this long though, and constantly. I'm also thinking it might be my funky hormones. Let's face it. I have a funky body!
:)

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40572
   Posted 11/16/2008 12:16 PM (GMT -7)   
Hi Cathy,

It does seem like when it comes to our hormones that weird symptoms go hand in hand. I hope that you find out what is going on and I hope that it isn't anything serious.

Have a great day!

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/16/2008 12:27 PM (GMT -7)   

Hey Cathy

Are you sure your having PVCs or PACs?  Do have your physician check it out.  Everyone has both but most of us never notice the premature beats.

It is always good to be sure it is not caused by a med or a cardiac problem.  Of course anxiety is one cause of PACs and SVT.

Good Luck and take care.

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 2:56 PM (GMT -7)
There are a total of 2,732,234 posts in 301,003 threads.
View Active Threads


Who's Online
This forum has 151166 registered members. Please welcome our newest member, braddiefj.
309 Guest(s), 11 Registered Member(s) are currently online.  Details
braddiefj, Albannach, Scaredy Cat, Redwing57, Alice22, Awake_, Dave123, Ggrlsav, trumpet123, JesperTrottier, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer